Alert archive / West Virginia / Flash Flood Warnings in 2013

Flash Flood Warning 47, NWS Charleston, WV

August 13, 2013Harrison County, Taylor County, West Virginia

NWS Charleston, WV issued this flash flood warning at Aug 13, 2013, 2:06 AM EDT for Harrison County, Taylor County, West Virginia. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2013, 2:06 AM EDT (06:06 UTC)
Expired
Aug 13, 2013, 8:00 AM EDT
In force
6 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Harrison County, WV, Taylor County, WV

The radar

The Pittsburgh radar (KPBZ), 130 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 6:30 AM EDTFLASH FLOODWallace, WVWATER OVER BRIDGE APPROX 1 MILE NORTH OF USPS OFFICE ON WALLACE PIKE...CREEK WAS STILL RISING. AS OF 10AM...CREEKS ARE RECEDING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 264 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 6.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2013-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2013-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
154 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1408 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WGUS51 KRLX 130606
FFWRLX
WVC033-091-130800-
/O.NEW.KRLX.FF.W.0047.130813T0606Z-130813T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
206 AM EDT TUE AUG 13 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN HARRISON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF CLARKSBURG...
  TAYLOR COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF GRAFTON...

* UNTIL 400 AM EDT

* AT 201 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SHINNSTON...LUMBERPORT AND ENTERPRISE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TURN AROUND...DONT DROWN.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3925 8000 3924 8013 3928 8059 3929 8060
      3936 8053 3943 8055 3947 8049 3944 8028
      3940 8020 3942 8011 3939 8009 3940 8004
      3944 7998 3944 7990 3930 7991

$$

15
3 follow-up statements
554 
WGUS51 KRLX 130755
FFWRLX
WVC033-091-130900-
/O.EXT.KRLX.FF.W.0047.000000T0000Z-130813T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
355 AM EDT TUE AUG 13 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHERN HARRISON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF CLARKSBURG...
  TAYLOR COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF GRAFTON...

* UNTIL 500 AM EDT

* AT 348 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES   
TO INDICATE HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING FROM 
THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SHINNSTON...LUMBERPORT AND ENTERPRISE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3925 8000 3924 8013 3928 8059 3929 8060
      3936 8053 3943 8055 3947 8049 3944 8028
      3940 8020 3942 8011 3939 8009 3940 8004
      3944 7998 3944 7990 3930 7991

$$

15
150 
WGUS51 KRLX 130855
FFWRLX
WVC033-091-131200-
/O.EXT.KRLX.FF.W.0047.000000T0000Z-130813T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
455 AM EDT TUE AUG 13 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHERN HARRISON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF CLARKSBURG...
  TAYLOR COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF GRAFTON...

* UNTIL 800 AM EDT

* AT 449 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES   
  TO INDICATE CONDITIONS FOR ONGOING FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SHINNSTON...LUMBERPORT AND ENTERPRISE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3925 8000 3924 8013 3928 8059 3929 8060
      3936 8053 3943 8055 3947 8049 3944 8028
      3940 8020 3942 8011 3939 8009 3940 8004
      3944 7998 3944 7990 3930 7991

$$

15
401 
WGUS71 KRLX 131156
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
756 AM EDT TUE AUG 13 2013

WVC033-091-131202-
/O.EXP.KRLX.FF.W.0047.000000T0000Z-130813T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON WV-TAYLOR WV-
756 AM EDT TUE AUG 13 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 AM EDT FOR TAYLOR AND
NORTHERN HARRISON COUNTIES...

HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD 
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. THE WATER 
LEVELS ON THE LARGER CREEKS AND STREAMS WILL CONTINUE TO BE HIGH 
THROUGH THE MORNING HOURS. HOWEVER...THE STREAMS AND CREEKS HAVE 
BEGUN TO RECEDE AND NO LONGER POSE A FLASH FLOOD THREAT.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3925 8000 3924 8013 3928 8059 3929 8060
      3936 8053 3943 8055 3947 8049 3944 8028
      3940 8020 3942 8011 3939 8009 3940 8004
      3944 7998 3944 7990 3930 7991

$$

09

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 1:56 AM EDT, 10 minutes earlier.

Area forecast discussion, Aug 13, 1:56 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
156 AM EDT TUE AUG 13 2013

.SYNOPSIS...
MID/UPPER LEVEL DISTURBANCES LATE TODAY AND OVERNIGHT. COLD FRONT
PASSES DURING THE DAY ON TUESDAY. COOLER AND DRIER...FRESHER AIR
WEDNESDAY AND THURSDAY.

&&

.NEAR TERM /THROUGH TODAY/...
1100 PM UPDATE...
EXPANDED WATCH REMAINDER OF AREA. HPC NEW EXCESSIVE PAINTS SLIGHT
RISK ACROSS MUCH OF WV OVERNIGHT TONIGHT. WITH LOW GUIDANCE ACROSS
N WV ZONES...FELT BETTER TO LEAN ON SAFE SIDE.

830 PM UPDATE...

MDLS...AS HAS BEEN THE CASE PAST SEVERAL DAYS...NOT DOING WELL
WITH DETAILS. HAD ONE DISTURBANCE TRACK ACROSS THE S WITH HEAVY
CONVECTION AHEAD OF WHICH CAUSED SOME WATER PROBLEMS IN SE KY AND
SW VA. AREA IN SOMEWHAT OF A LULL FOR NOW...ALTHOUGH SE OH IS
BEGINNING TO LIGHT UP WITH AN IMPULSE UP THAT WAY. ALSO TRACKING A
VORT MAX ACROSS C KY WITH CONVECTION ONGOING WITH THAT. FEELING IS
THIS MOVES ACROSS S KY...PERHAPS CLIPPING SW VA BY 06Z.

SFC FRONT STILL WELL NW OF AREA...TAKING UNTIL 12Z TO CROSS THRU
SE OH. THERE IS AGREEMENT ON KEEPING THINGS ACTIVE ALONG THE FRONT
THRU OVERNIGHT HRS THOUGH. HRRR/RUC/NAM SEEM TO POINT TO ANOTHER
AREA OF CONVECTION BREAKING OUT AHEAD OF THE FRONT...TRACKING THRU
AREA AND INTO MTNS AFTER 09Z. EVEN THOUGH THIS SHOULD BE MOVING
ALONG...WITH PWATS REMAINING EITHER SIDE OF 2 INCHES AND GIVEN
EARLIER RAINS THIS EVE...ELECTED TO EXTEND WATCH TO 15Z. THINKING
IS THOUGH...THAT NE KY AND W WV COULD BE DROPPED SEVERAL HRS
EARLIER THOUGH BUT DID NOT WANT TO GET FANCY WITH END TIMES AT
THIS JUNCTURE. DECIDED TO HOLD FOR NOW ON ANY EXPANSION GIVEN
CURRENT FFG. THERE COULD BE SOME ISO WATER ISSUES ACROSS SE OH
NEXT FEW HRS THOUGH BEFORE THAT IMPULSE MOVES OUT. HOWEVER...WITH
GUIDANCE A BIT HIGHER UP THERE...THINK WIDESPREAD THREAT IS LOW
ATTM. WILL FOLLOW TRENDS THOUGH.

PREVIOUS DISCUSSION BELOW...
SEVERAL MID LEVEL DISTURBANCES MOVE THROUGH OVERNIGHT. 12Z NAM
SEEMS TO HANDLE THEM FAIRLY WELL SO FAR. THE FIRST VORT MAX
STREAKS UP THE OHIO RIVER THRU HTS ARND 00Z REACH TOWARD CKB BY
03Z. OF COURSE...SUPPORT IS HEAD OF IT. SO DESPITE OLDER
CONVECTIVE COMPLEX IN SRN KENTUCKY TODAY...NEWER SHOWERS AND
THUNDERSTORMS HAVE FORMED ON THE NORTHERN EDGE OF THAT COMPLEX AND
WILL MOVE INTO THE TRI STATE AND SOUTHERN COUNTIES FOR LATE THIS
AFTERNOON. MORE 500 MB VORT MAXES SEEM TO HANG OVER CENTRAL AND
SOUTHERN WEST VIRGINIA AT 06Z TUESDAY.

BASING OUR FORECAST ON SURFACE FRONT NOT REACHING OUR NW COUNTIES OF
SOUTHEAST OHIO AROUND 12Z...THEN CKB-CRW LINE AROUND 18Z TUESDAY.
PLENTY OF LOW CLOUDS AND SHOWERS SHOULD BE ASSOCIATED AHEAD OF THE
FRONT...WITH THE LOWER CLOUDS LINGERING OVER THE MOUNTAINOUS
COUNTIES THROUGH LATE AFTERNOON...WHILE LIFTING IN THE OHIO VALLEY.

ISSUED FLASH FLOOD WATCH FOR SOUTHERN CWA...WILL CONTINUE TO MONITOR
RADAR TRENDS IN CASE EXTENSION/EXPANSION IS NEEDED.

NO BIG CHANGES ON TEMPERATURES AND DEW POINTS.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
COLD FRONT WILL BE THROUGH THE CWA TO START THE SHORT TERM...WITH
FRESHER AIR BEGINNING TO FILTER IN ON NORTHERLY FLOW.
HOWEVER...HANGING ON TO SOME SLIGHT CHANCE TO CHANCE SHOWERS TUESDAY
NIGHT IN THE MID/UPPER LEVEL COLD AIR ADVECTION AND MOISTURE BACKED
UP AGAINST THE MOUNTAINS. ALSO HAVE TAIL OF A VORT MAX SLIDING
THROUGH BETWEEN 00Z AND 06Z WED. MAY EVEN NEED TO LINGER SOME LOW
POPS LONGER...DEPENDING HOW LONG IT TAKES TO SCOUR OUT THAT BACKED
UP MOISTURE IN THE MOUNTAINOUS COUNTIES. SURFACE HIGH PRESSURE WILL
BUILD IN THE FROM THE NORTHWEST WEDNESDAY INTO THURSDAY...HOWEVER
WITH UPPER LEVEL TROUGH LINGERING ACROSS EASTERN CANADA...WE COULD
STILL HAVE SOME HIGH LEVEL CLOUDS STREAM THROUGH ON NW FLOW. LOWER
LEVEL FLOW TURNS E/SE ACROSS VA AND EASTERN WV BY THURSDAY
AFTERNOON...SO WILL START TO SEE LOW LEVEL MOISTURE BUILDING BACK
INTO THE MOUNTAINS LATE IN THE PERIOD.

HAVE DEWPOINTS DROPPING INTO THE LOWER 50S...UPPER 40S AT HIGHEST
ELEVATIONS...WEDNESDAY NIGHT. AFTERNOON HIGHS SHOULD BE IN THE 70S
ACROSS MOST OF THE FORECAST AREA...WITH 60S AT HIGHER ELEVATIONS.
EXPECT THURSDAY TO BE A DEGREE OR TWO WARMER THAN WEDNESDAY. LOWS
WILL BE 5-10 DEGREES BELOW NORMAL...WITH MID TO UPPER 50S ACROSS THE
LOWLANDS...AND SOME UPPER 40S SNEAKING INTO THE HIGHER
ELEVATIONS...ESPECIALLY ON WEDNESDAY NIGHT IN THE DRIEST AIR.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
FOLLOWED WPC THINKING WITH SOME TWEAKS. SURFACE HIGH PRESSURE
WILL PUSH EAST ACROSS OUR NORTHERN COUNTIES THURSDAY NIGHT INTO
FRIDAY. HOWEVER...MODEL CONSENSUS SUGGESTS A FEW MID-LEVEL
SHORTWAVES MAY TRACK EAST ACROSS THE AREA DURING THIS PERIOD.

AN UPPER LEVEL LOW/TROF IS THEN EXPECTED TO DEVELOP TO OUR WEST ON
FRIDAY AND MOVE EAST LATE IN THE PERIOD.

EXPECT MAINLY DIURNAL PRECIP CHANCES WILL GIVE WAY TO BETTER CHANCES
STARTING SATURDAY...EXTENDING INTO MONDAY.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
ONGOING CONVECTION ACROSS THE AREA EXPECTED TO INCREASE IN
COVERAGE THROUGH DAWN AS THE COLD FRONT MOVES INTO SOUTHEAST OHIO.
LOTS OF TEMPO GROUPS REQUIRED FOR CURRENT CONVECTION TRENDS ACROSS
THE AREA. PKB AND CKB UNDER THE GUN CURRENTLY AND WILL BOUNCE
BETWEEN LIFR AND MVFR THROUGH DAWN.

EXPECT THE OTHER SITES TO GET INTO THE ACTION SOON. SAME SITUATION
EXPECTED WITH BOUNCING OBSERVATIONS IN AND OUT OF CONVECTION.

FIGURE CEILINGS SHOULD DROP WITH THE WIDESPREAD RAIN THROUGH THE
DAY...AND CARRY PREVAILING MVFR CONDITIONS FROM THAT STAND POINT.
WESTERN TERMINALS TO SCATTER OUT OF MVFR IN THE LATER AFTERNOON
AFTER 18Z OR SO...WITH CRW FOLLOWING. MOUNTAIN TERMINALS EXPECTED
WORSEN TO IFR/LIFR CEILINGS BEYOND 00Z WEDNESDAY IN WEAK LOW LEVEL
UPSLOPE WITH FORECAST SOUNDING SHOWING SATURATION IN THE LOWEST
100MB.

LOWLAND AREAS TO CLEAR OUT...AND MAY SEE THE START OF FOG TOWARDS
06Z WITH LOWER TEMPERATURES EXPECTED.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY...

FORECAST CONFIDENCE: LOW TO MEDIUM.

ALTERNATE SCENARIOS: CONVECTION TIMING TO VARY. TIMING OF MVFR
DECK FORMATION TO VARY. IFR/LIFR DECK IN QUESTION IN THE MOUNTAINS
THIS EVENING.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              TUE 08/13/13
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  H    M    M    M    M    H    H    L    M    H    H    H
HTS CONSISTENCY  L    L    L    L    L    L    L    L    L    M    M    M
BKW CONSISTENCY  M    H    H    H    H    H    H    H    M    M    H    H
EKN CONSISTENCY  L    L    M    L    M    L    L    M    M    M    M    M
PKB CONSISTENCY  M    H    H    H    H    H    H    M    H    H    H    M
CKB CONSISTENCY  H    H    H    M    M    M    M    M    M    H    H    H

AFTER 06Z WEDNESDAY...
LIFR FOG POSSIBLE WEDNESDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR WVZ005>011-
     013>020-024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR OHZ066-067-
     075-076-083>087.
KY...FLASH FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR KYZ101>103-
     105.
VA...FLASH FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR VAZ003-004.

&&

SYNOPSIS...KTB/MZ
NEAR TERM...KTB/30
SHORT TERM...JMV
LONG TERM...JSH
AVIATION...26
Hazardous weather outlook, Aug 12, 11:12 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1112 PM EDT MON AUG 12 2013

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-140315-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1112 PM EDT MON AUG 12 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 12, 8:37 PM EDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
837 PM EDT MON AUG 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HEAVY RAIN       4 ESE DAVENPORT         37.08N  82.07W
08/12/2013  U0.00 INCH       BUCHANAN           VA   911 CALL CENTER

            MUD AND ROCK SLIDES NEAR COUNCIL ALONG RT.80

&&

EVENT NUMBER RLX1300847

JM
Local storm report, Aug 12, 8:40 PM EDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
840 PM EDT MON AUG 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HEAVY RAIN       1 E OAKWOOD             37.17N  81.94W
08/12/2013  U0.00 INCH       BUCHANAN           VA   911 CALL CENTER

            MUDSLIDE AND TREES DEBRIS IN THE ROAD ALONG GARDEN
            CREEK AND RT.624

&&

EVENT NUMBER RLX1300848

JM
Local storm report, Aug 12, 8:53 PM EDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
853 PM EDT MON AUG 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     FLASH FLOOD      3 SE DAVENPORT          37.07N  82.10W
08/12/2013                   BUCHANAN           VA   911 CALL CENTER

            CLOGGED DRAIN ALONG INDIAN CREEK CAUSING HIGH WATER
            ACROSS RT. 602

&&

EVENT NUMBER RLX1300849

JM
Local storm report, Aug 12, 9:08 PM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
908 PM EDT MON AUG 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      3 SE HAYSI              37.17N  82.25W
08/12/2013                   DICKENSON          VA   911 CALL CENTER

            LICK CREEK RD ALONG LICK CREEK IMPASSABLE DUE TO HIGH
            WATER ACROSS THE ROAD.

&&

EVENT NUMBER RLX1300850

JM
Special weather statement, Aug 12, 9:21 PM EDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
921 PM EDT MON AUG 12 2013

OHZ084-130245-
VINTON OH-
921 PM EDT MON AUG 12 2013

...THUNDERSTORMS WITH VERY HEAVY RAINFALL AFFECTING WEST CENTRAL VINTON
COUNTY...

AT 916 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE PRODUCED
OVER 2.5 INCHES OF RAIN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3926 8254 3919 8250 3919 8265 3920 8266
      3920 8273 3923 8273

25
Special weather statement, Aug 12, 9:25 PM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
925 PM EDT MON AUG 12 2013

OHZ084-130245-
VINTON OH-
925 PM EDT MON AUG 12 2013

...THUNDERSTORMS WITH VERY HEAVY RAINFALL AFFECTING WEST CENTRAL VINTON
COUNTY...

AT 916 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE PRODUCED
OVER 2.5 INCHES OF RAIN JUST SOUTHWEST OF MCARTHUR.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3926 8254 3919 8250 3919 8265 3920 8266
      3920 8273 3923 8273

25

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 12:23 AM EDTFlash Flood WarningRLXPleasants, Wood6 hr
Aug 13, 12:43 AM EDTFlash Flood WarningRLXDoddridge, Pleasants, Ritchie, Tyler3 hr
Aug 13, 3:49 AM EDTFlash Flood WarningRLXDoddridge, Pleasants, Ritchie, Tyler3 hr
Aug 13, 4:38 AM EDTFlash Flood WarningRLXWirt, Wood3 hr
Aug 13, 9:16 AM EDTSpecial Weather StatementRLXPleasants, Tyler104 min
Aug 13, 2:28 PM EDTSpecial Weather StatementRLXPleasants, Tyler2 hr

Nearby

Flash Flood Warnings in West Virginia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.